Search Results

You are looking at 1 - 2 of 2 items for

  • Author: Monika Kocman x
Clear All Modify Search
Open access

Nikolina Basic-Jukic, Lea Katalinic, Marijana Coric, Monika Kocman, Branimir Krtalic and Petar Kes

Abstract

Amiodarone is a potent inhibitor of CYP3A4 and can increase serum concentrations of drugs that are substrates of this enzyme system. Immunosuppressive drugs are also metabolized through the cytochrome metabolic pathway what may lead to important drug-drug interactions. A 60-year-old female received her second allograft from the deceased donor and was treated with tacrolimus, mycophenolate mofetil and steroids. Amiodarone was introduced for treatment of paroxysmal atrial fibrillation four days after the transplantation. One month after the discharge she was readmitted to hospital for evaluation of the creeping creatinine. Biopsy showed borderline acute rejection. She received 3 boluses of 6- methilprednisolone but creatinine continued to rise. Repeated biopsy was without signs of rejection with mild interstitial fibrosis/tubular atrophy, mild global glomerulosclerosis and moderate arterial sclerosis. However, tubular vacuolization was prominent. After careful revision of her therapy we decided to replace amiodarone with sotalol. One week later her creatinine fell from 350 to 220 μmol/l and remained stable. This case illustrates possible amiodarone nephrotoxicity in a renal transplant recipient. We suggest that patients who need amiodarone in combination with tacrolimus be closely monitored by both cardiologists and nephrologists, with frequent determinations of tacrolimus trough levels and serum creatinine measurements.

Open access

Nikolina Basic-Jukic, Vesna Furic-Cunko, Ivana Juric, Lea Katalinic, Ana Rukavina, Monika Kocman and Tamara Knezevic

Abstract

Propionibacterium acnes is a gram-positive human skin commensal that is involved in the pathogenesis of acne and prefers anaerobic growth conditions. It has been considered as a low virulence pathogen in different clinical conditions. We present the case of acute peritonitis caused by Propionibacterium acnes in a peritoneal dialysis patient.